[No rebound psychosis in a case of switching from clozapine to quetiapine]

Walther, Sebastian; Baciu, Dan (2006). [No rebound psychosis in a case of switching from clozapine to quetiapine]. Psychiatrische Praxis, 33(2), pp. 93-4. Stuttgart: Thieme 10.1055/s-2005-866987

Full text not available from this repository. (Request a copy)

OBJECTIVE: After rapid discontinuation of clozapine treatment rebound psychosis have been reported. Preexposure of D (2) receptors to clozapine may alter their affinity to endogenous dopamine. Clozapine withdrawal may also lead dysfunctional NMDA-receptors to cause dopamine release in the striatum. METHOD: We report a case of a schizophrenic patient treated with clozapine 200 mg and aripiprazole 15 mg per day. After rapid clozapine discontinuation we added quetiapine up to 700 mg daily. RESULTS: No rebound psychosis occurred. Even ten weeks after switching to quetiapine the patient's condition remained stable in the Brief Psychiatric Rating Scale. CONCLUSIONS: The combination of aripiprazole and quetiapine seemed to control supersensitivity effects at the D (2) receptor after clozapin withdrawal in this case.

Item Type:

Journal Article (Further Contribution)

Division/Institute:

04 Faculty of Medicine > University Psychiatric Services > University Hospital of Psychiatry and Psychotherapy > Management

UniBE Contributor:

Walther, Sebastian and Baciu, Dan

ISSN:

0303-4259

ISBN:

16502388

Publisher:

Thieme

Language:

English

Submitter:

Factscience Import

Date Deposited:

04 Oct 2013 14:48

Last Modified:

06 Dec 2013 13:43

Publisher DOI:

10.1055/s-2005-866987

PubMed ID:

16502388

Web of Science ID:

000235955000008

URI:

https://boris.unibe.ch/id/eprint/20046 (FactScience: 3128)

Actions (login required)

Edit item Edit item
Provide Feedback